Title
Olanzapine-associated hypothermia in an adolescent anorexic girl Olanzapine-associated hypothermia in an adolescent anorexic girl
Author
Faculty/Department
Faculty of Medicine and Health Sciences
Publication type
article
Publication
Subject
Human medicine
Source (journal)
Open journal of clinical diagnostics
Volume/pages
2(2012) :4 , p. 76-80
ISSN
2162-5816
Carrier
E
Target language
English (eng)
Full text (Publishers DOI)
Affiliation
University of Antwerp
Abstract
This is a 12th case report on olanzapine induced hypothermia and based on the results of literature search, by far is the youngest case ever is reported. The hypothermia occurred during the refeeding phase, despite a weight gain since increasing the dosage from 5 mg to 7.5 mg olanzapine. Our recent literature search found 11 published cases of olanzapine treatment associated with hypothermia. Olanzapine acts on serotonin or dopamin receptors and has antagonistic properties on histaminergic, muscarinic and <i>α</i>-adrenergic receptors. Olanzapine mediates the hypothermic effect through antagonism at receptors other than dopamine.
Full text (open access)
https://repository.uantwerpen.be/docman/irua/a1e49b/bd0d3f9a.pdf
Handle